Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS San Angelo, TX

April 26, 20154 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2015, 2:09 PM CDT for 4 counties in Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2015, 2:09 PM CDT (19:09 UTC)
Expired
Apr 26, 2015, 3:15 PM CDT
In force
66 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
70.0 mph

Counties Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3257 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 1:33 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 26, 1:33 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT Sun Apr 26 2015

.SHORT TERM...
(Tonight and Tomorrow)

...There is the possibility of severe thunderstorms this afternoon
   and evening...

An upper low has closed over New Mexico early this afternoon and
will move east over the Panhandle through tonight. At the surface,
rich low level moisture has returned to most of West Central
Texas with a dryline moving slowly into the western tier of
counties.

Expect severe storms for the remainder of the afternoon and
evening as the dryline advances to the east. The best chance for
severe weather continues to be east of a Sweetwater to San Angelo
to Sonora line. The main hazards will be a few tornadoes, large
hail(larger than goofball size) and damaging winds.

Expecting a dry slot enveloping our southwestern CWA tomorrow with
a chance of thunderstorms continuing over the remainder of the
CWA.

Lows tonight will be in the mid 50s. Highs tomorrow will be in the
low to mid 70s over the northern half of the area and upper 70s
to low 80s over the southern half of the area as a frontal
boundary sags south through the area.

15

.LONG TERM...
(Monday night through Sunday)

The upper-level cyclone will be moving slowly east across the
southern Plains Monday night through Tuesday. Cold temps aloft
associated with this feature will support a continued chance of
showers and thunderstorms, despite relatively weak synoptic scale
forcing for ascent over the region. Any precipitation that
develops Monday night or Tuesday should remain light, with total
precipitation amounts of less than 1/10".

Widespread cloud cover and low-level cold advection on Tuesday
will keep afternoon temperatures in the 60s areawide. With skies
clearing and winds diminishing Tuesday night, overnight lows will
be on the cool side. Wednesday morning low temperatures will be in
the 40s across most of the area, although a few low-lying areas
and river valleys could briefly touch the upper 30s. Deep-layer
northerly flow is progged to develop on the backside of the
departing shortwave trough, maintaining well below normal
temperatures through Wednesday.

Benign weather conditions are expected for the latter half of the
work-week as mid-level ridging builds over the southwest CONUS,
spreading into the Plains by Thursday. This will result in dry
weather and a warming trend. Expect afternoon temperatures in the
lower 80s by Friday. Quiet weather will continue on Saturday, with
the next chance for showers and thunderstorms on Sunday as the
ridge breaks down in advance of an approaching shortwave trough.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  74  49  63  45 /  40  30  40  20   5
San Angelo 	 54  80  50  65  44 /  20  10  30  20   5
Junction 	 53  82  55  67  43 /  50  10  10  20   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

15/25
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT SUN APR 26 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
128 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME
SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA
LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS
THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND
EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW
TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS.
DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

15

In the hours before

Special weather statement, Apr 26, 1:04 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
104 PM CDT SUN APR 26 2015

TXZ049-054-113-127-261830-
FISHER TX-JONES TX-NOLAN TX-TAYLOR TX-
104 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR
FISHER...JONES...NOLAN AND TAYLOR COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
SYLVESTER...OR ABOUT 15 MILES NORTHEAST OF SWEETWATER...MOVING
NORTHEAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  SYLVESTER AND NOODLE BY 110 PM CDT
  MCCAULLEY BY 120 PM CDT
  THE INTERSECTION OF US-180 AND RANCH ROAD 126 AND NEINDA BY 125 PM
  CDT
  HAMLIN BY 130 PM CDT

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 248 AND 261.

LAT...LON 3291 9972 3243 10009 3251 10041 3297 10023
TIME...MOT...LOC 1804Z 215DEG 30KT 3263 10021
Special weather statement, Apr 26, 1:34 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
134 PM CDT SUN APR 26 2015

TXZ066-127-128-139-261900-
RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX-
134 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR
RUNNELS...TAYLOR...COLEMAN AND CALLAHAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 133 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CREWS...OR ABOUT 13 MILES EAST OF WINTERS...MOVING NORTHEAST AT 30
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  NOVICE BY 140 PM CDT
  GOLDSBORO BY 145 PM CDT
  LAWN AND OVALO BY 150 PM CDT
  OPLIN BY 200 PM CDT

LAT...LON 3228 9989 3217 9923 3184 9961 3190 9994
TIME...MOT...LOC 1834Z 209DEG 24KT 3200 9975
Special weather statement, Apr 26, 1:36 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
136 PM CDT SUN APR 26 2015

TXZ098-261900-
HASKELL TX-
136 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR
HASKELL COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 134 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
SAGERTON...OR ABOUT 10 MILES NORTH OF HAMLIN...MOVING NORTHEAST AT 30
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  SAGERTON BY 150 PM CDT
  RULE BY 200 PM CDT

LAT...LON 3322 9982 3296 9982 3296 9999 3329 9999
TIME...MOT...LOC 1836Z 217DEG 25KT 3304 10011

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:04 PM CDTSpecial Weather StatementSJTJones26 min
Apr 26, 1:21 PM CDTSevere Thunderstorm WarningSJTFisher, Jones39 min
Apr 26, 1:34 PM CDTSpecial Weather StatementSJTColeman26 min
Apr 26, 1:36 PM CDTSpecial Weather StatementSJTHaskell24 min
Apr 26, 1:41 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor49 min
Apr 26, 1:50 PM CDTTornado WarningSJTJones25 min
Apr 26, 1:57 PM CDTSevere Thunderstorm WarningSJTHaskell48 min
Apr 26, 2:17 PM CDTTornado WarningSJTJones, Shackelford28 min
Apr 26, 2:32 PM CDTTornado WarningSJTBrown, Callahan, Coleman43 min
Apr 26, 2:37 PM CDTSevere Thunderstorm WarningSJTHaskell23 min
Apr 26, 2:43 PM CDTTornado WarningSJTJones, Shackelford47 min
Apr 26, 2:49 PM CDTTornado Warning Tornado observedSJTBrown, Coleman26 min
Apr 26, 3:07 PM CDTTornado WarningSJTBrown23 min
Apr 26, 3:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones51 min
Apr 26, 3:11 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton49 min
Apr 26, 3:21 PM CDTTornado Warning Tornado observedSJTBrown24 min
Apr 26, 3:34 PM CDTSevere Thunderstorm WarningSJTJones41 min
Apr 26, 3:37 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton53 min
Apr 26, 3:44 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
Apr 26, 3:47 PM CDTFlash Flood WarningSJTFisher, Haskell, Jones, Shackelford, Throckmorton3 hr
Apr 26, 3:57 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton48 min
Apr 26, 4:37 PM CDTSpecial Weather StatementSJTJones38 min
Apr 26, 4:47 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford58 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningSJTHaskell53 min
Apr 26, 4:54 PM CDTSevere Thunderstorm WarningSJTThrockmorton37 min
Apr 26, 4:54 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan36 min
Apr 26, 5:12 PM CDTSpecial Weather StatementSJTTaylor33 min
Apr 26, 5:38 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton67 min
Apr 26, 5:43 PM CDTSpecial Weather StatementSJTTaylor32 min
Apr 26, 5:49 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor41 min
Apr 26, 5:56 PM CDTAreal Flood AdvisorySJTJones, Shackelford, Taylor3 hr
Apr 26, 6:14 PM CDTSpecial Weather StatementSJTBrown31 min
Apr 26, 6:18 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton57 min
Apr 26, 6:34 PM CDTSevere Thunderstorm WarningSJTJones, Taylor41 min
Apr 26, 6:42 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman28 min
Apr 26, 6:50 PM CDTSpecial Weather StatementSJTJones55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.